OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Vol. 19, Iss. 1 — Jan. 1, 2002
  • pp: 71–80

Analytical approximate solutions of the time-domain diffusion equation in layered slabs

Fabrizio Martelli, Angelo Sassaroli, Yukio Yamada, and Giovanni Zaccanti  »View Author Affiliations


JOSA A, Vol. 19, Issue 1, pp. 71-80 (2002)
http://dx.doi.org/10.1364/JOSAA.19.000071


View Full Text Article

Enhanced HTML    Acrobat PDF (316 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Time-domain analytical solutions of the diffusion equation for photon migration through highly scattering two- and three-layered slabs have been obtained. The effect of the refractive-index mismatch with the external medium is taken into account, and approximate boundary conditions at the interface between the diffusive layers have been considered. A Monte Carlo code for photon migration through a layered slab has also been developed. Comparisons with the results of Monte Carlo simulations showed that the analytical solutions correctly describe the mean path length followed by photons inside each diffusive layer and the shape of the temporal profile of received photons, while discrepancies are observed for the continuous-wave reflectance or transmittance.

© 2002 Optical Society of America

OCIS Codes
(170.3660) Medical optics and biotechnology : Light propagation in tissues
(170.4580) Medical optics and biotechnology : Optical diagnostics for medicine
(170.5280) Medical optics and biotechnology : Photon migration
(170.6930) Medical optics and biotechnology : Tissue
(170.7050) Medical optics and biotechnology : Turbid media

History
Original Manuscript: March 30, 2001
Revised Manuscript: June 4, 2001
Manuscript Accepted: June 4, 2001
Published: January 1, 2002

Citation
Fabrizio Martelli, Angelo Sassaroli, Yukio Yamada, and Giovanni Zaccanti, "Analytical approximate solutions of the time-domain diffusion equation in layered slabs," J. Opt. Soc. Am. A 19, 71-80 (2002)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-19-1-71

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited